MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA® SAL SALICYLATE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA® SAL SALICYLATE FLEX® REAGENT CARTRIDGE
Model Number K5020
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) and questioned an elevated salicylate (sal) patient result that was obtained on the dimension vista system.Siemens is investigating the event.
 
Event or Problem Description
A discordant elevated salicylate (sal) result was obtained on a patient serum sample on the dimension vista 500 system.The result was reported to the physician(s).The same sample was processed on the customer's alternate dimension vista system and an elevated result was obtained.The same sample was processed on an alternate non-siemens system and a lower result was obtained.The patient was administered a medication for salicylate poisoning.There are no known reports of adverse health consequences due to the discordant elevated salicylate result or the medication treatment.
 
Additional Manufacturer Narrative
Initial mdr was filed 29-jun-2020.Additional information (29-jun-2020): siemens headquarters support center (hsc) completed the investigation of the falsely elevated salicylate (sal) event.Hsc has reviewed the information provided and the instrument data logs and has observed no product non-conformance.The customer processed two separate tubes from the same sample draw and reported consistent results on two separate dimension vistas located at the customer site.All patient samples displayed icterus interference flags.As per the dimension vista's operators guide, the icterus error reports that the estimated amount of bilirubin in the sample is interfering with the test results.Bilirubin concentrations and potential bias is indicated within the sal assay instructions for use.The cause of the event was specific to the patient samples.All samples associated with the event displayed elevated icterus interference flags which may bias the reported salicylate results.The customer is operational.No additional discordant results or assay concerns were reported by the customer.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION VISTA
Common Device Name
DIMENSION VISTA® SAL SALICYLATE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark, de
MDR Report Key10206870
Report Number2517506-2020-00193
Device Sequence Number2107542
Product Code DKJ
UDI-Device Identifier00842768015427
UDI-Public00842768015427
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2020
Device Model NumberK5020
Device Catalogue NumberSMN 10445108
Device Lot Number19259BD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1